Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 28, 2014, 09:53:11 AM

Login with username, password and session length


Members
  • Total Members: 24073
  • Latest: nujabe
Stats
  • Total Posts: 647699
  • Total Topics: 49361
  • Online Today: 177
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 150
Total: 156

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: extreme soreness, norvir, invirase and truvada...anyone else?  (Read 2713 times)

0 Members and 1 Guest are viewing this topic.

Offline SouthSam7

  • Member
  • Posts: 428
extreme soreness, norvir, invirase and truvada...anyone else?
« on: August 26, 2006, 04:29:42 AM »
Hey everybody.  I've been on norvir, invirase and truvada since january of this year.  Over the past month or two, my right hamstring is extremely sore, like I pulled it.  I thought I had pulled it, but it hasn't gotten any better so I don't think it is a pull. 

Is this normal? What can I do about it?  Anyone else on this same regimen? I work out about 3 days a week.  Thanks,
Sam

Offline Morton Salt

  • Member
  • Posts: 98
Re: extreme soreness, norvir, invirase and truvada...anyone else?
« Reply #1 on: August 27, 2006, 09:30:18 PM »
I jus have a question 4 u.   Why are you on 2 protease inhibitors?     Im starting Truvada and Norvir in 4 weeks im guessin and i was just curious as to why you take 2 PI's with truvada?

~Mort

Offline SouthSam7

  • Member
  • Posts: 428
Re: extreme soreness, norvir, invirase and truvada...anyone else?
« Reply #2 on: August 28, 2006, 01:31:11 AM »
Hey thanks for writing back.  Norvir is almost never taken by itself because of toxicity at therapudic dose.  It is used now as a booster for other protease inhibitors, such as invirase, rayataz, etc..  I think it is occasionally used as a single PI if the patient is treatment experienced and is resistant to other PIs. 

Good luck. 


Offline SouthSam7

  • Member
  • Posts: 428
is it lactic acidosis?
« Reply #3 on: August 28, 2006, 01:33:20 AM »
do you think it could be lactic acidosis? Now it's both legs on the back side.  Thanks

Offline frenchpat

  • Member
  • Posts: 516
  • Love your friends, don't eat them.
Re: extreme soreness, norvir, invirase and truvada...anyone else?
« Reply #4 on: August 28, 2006, 02:13:33 AM »
Hi,

you say you thought you had pulled it, so I am thinking you run or have some sport activity. At the same time that you check with your doc I would say go see a physiotherapist. See if a proper massage makes it better. It may have nothing to do with the meds.
Yet again, my massage therapist mentioned pains around some joints, hips in particular, as possible side effects to toxic medications. I took up running last year and ever since have had a very localised pain that can be defused with massage but never really goes away... but it does not stop me from running :)

worth checking before you change meds

Pat
People have the power - Patti Smith

Offline Jacques

  • Member
  • Posts: 171
Re: extreme soreness, norvir, invirase and truvada...anyone else?
« Reply #5 on: August 29, 2006, 12:23:44 AM »
Hi,

I have exactly the same problem since I am on Viread, 3TC, Reyataz/Norvir. As my previous regimen included 3TC and Norvir(as a booster for Kaletra) that  did not caused those side effects, I am suspecting Viread or perhaps Reyataz to be the culprit.

This is definitely a side effect.

Jacques
PS. I going to see my doctor on Sept 12 , will report that to him and let you know what he thinks of it.

Jacques
Living positively since 1987
latest lab :july 2010
Undetectable Cd4 1080
43% on Reyataz/Norvir/Truvada

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: extreme soreness, norvir, invirase and truvada...anyone else?
« Reply #6 on: August 29, 2006, 10:48:00 PM »
Sam:

It's very unusual for the combo that you are on to produce lactic acidosis.  This side effect is more commonly attributed to other nukes, particularly Zerit and Videx, and especially when the two are combined.  To a lesser extent, AZT can cause it, too.  It's in the labeling of all nukes, even though it's unusual for the other nukes, including the ones you are on to be implicated as a cause.

While it could very well be a side effect of one of the meds, it does not have to be because of lactic acidosis.  However, if that's a serious consideration by your doc, there's a blood test that can measure lactic acid levels.

Good luck.

Gerry

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.